Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 21, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 13, 2007, 6:53 PM MDT for 5 counties in Montana. It was in force for 67 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2007, 6:53 PM MDT (00:53 UTC)
- Expired
- May 13, 2007, 8:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 139 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 7:44 PM MDT | HAIL 0.75 | 7 Wsw Brockway, MT | |
| May 13, 7:44 PM MDT | HAIL 1 | 18 Sw Brockway, MT | LASTED 10 MINUTES. |
| May 13, 7:50 PM MDT | HAIL 0.75 | 6 W Brockway, MT | 3/4 INCH HAIL COVERING THE GROUND. |
| May 13, 7:50 PM MDT | HAIL 0.75 | 7 Wsw Brockway, MT | |
| May 13, 8:00 PM MDT | HAIL 1.5 | 14 Ssw Lindsay, MT | 1-1 1/2 INCH HAIL WITH POSSIBLE ROOF DAMAGE. |
| May 13, 8:03 PM MDT | HAIL 1.25 | 14 Ssw Lindsay, MT | HAIL ESTIMATED AT 1 TO 11/2 INCHES. POSSIBLE ROOF DAMAGE ON PROPERTY |
| May 13, 8:03 PM MDT | HAIL 1.75 | 10 Ese Circle, MT | GOLFBALL SIZE HAIL FOLLOWED BY NICKEL SIZE HAIL. |
| May 13, 8:03 PM MDT | HAIL 1.75 | 10 Ese Circle, MT | HAIL STARTED OFF AS GOLFBALL SIZE FOR FIVE MINUTES, THEN CHANGED TO NICKEL SIZE. |
| May 13, 8:10 PM MDT | HAIL 1 | 12 Nne Mccloud, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:32 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGGW 140054
SVRGGW
MTC021-055-079-083-085-140200-
/O.NEW.KGGW.SV.W.0021.070514T0053Z-070514T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
653 PM MDT SUN MAY 13 2007
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCONE COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
SOUTHERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
WESTERN DAWSON COUNTY IN NORTHEAST MONTANA...
WESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
* UNTIL 800 PM MDT.
* AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF VIDA TO
35 MILES WEST OF MCCLOUD...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF WOLF POINT TO 39 MILES SOUTHEAST OF JORDAN...AND WERE
MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VIDA AROUND 720 PM MDT...
BROCKWAY AROUND 725 PM MDT...
CIRCLE AROUND 735 PM MDT...
MCCLOUD AND RICHEY AROUND 800 PM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR NORTHEAST MONTANA.
LAT...LON 4659 10533 4670 10555 4688 10560 4689 10608
4717 10608 4719 10617 4726 10617 4806 10563
4810 10464
$$
VALONE
WEATHER.GOV/GLASGOW1 follow-up statement
000
WWUS55 KGGW 140134
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
733 PM MDT SUN MAY 13 2007
MTC085-140143-
/O.CAN.KGGW.SV.W.0021.000000T0000Z-070514T0200Z/
ROOSEVELT-
733 PM MDT SUN MAY 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR ROOSEVELT COUNTY IS
CANCELLED...
AT 730 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR NORTHEAST MONTANA.
LAT...LON 4659 10533 4670 10555 4688 10560 4689 10605
4717 10608 4719 10617 4726 10617 4804 10556
4803 10469
$$
MTC021-055-079-083-140200-
/O.CON.KGGW.SV.W.0021.000000T0000Z-070514T0200Z/
RICHLAND-MCCONE-DAWSON-PRAIRIE-
733 PM MDT SUN MAY 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR WESTERN PRAIRIE...WESTERN DAWSON...MCCONE AND WESTERN RICHLAND
COUNTIES...
AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF VIDA TO 10
MILES NORTH OF WATKINS TO WATKINS TO MCCLOUD...OR ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF WOLF POINT TO 16 MILES WEST OF
CIRCLE TO 22 MILES SOUTHWEST OF CIRCLE TO 16 MILES NORTHWEST OF
TERRY...AND MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WATKINS AROUND 740 PM MDT...
VIDA AROUND 745 PM MDT...
CALYPSO AND BROCKWAY AROUND 750 PM MDT...
CIRCLE AROUND 800 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR NORTHEAST MONTANA.
LAT...LON 4659 10533 4670 10555 4688 10560 4689 10605
4717 10608 4719 10617 4726 10617 4804 10556
4803 10469
$$
VALONE
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:49 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 13, 1:49 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 149 PM MDT SUN MAY 13 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... FORECAST CONCERN FOR TONIGHT WILL BE ANY SVR WX IN THE CWA...MAINLY SOUTH AND EAST AS FRONTAL BOUNDARY AND CIRRUS SHIELD MOVE INTO NW PORTIONS OF THE CWA. 18Z GGW SOUNDING STILL INDICATED A CAP ALTHOUGH SHALLOW...BUT STILL GOOD INSTABILITY AND MOISTURE PARAMETERS. COMPACT UPPER LOW NOW IN ID PANHANDLE WITH COLD FRONT ACROSS NWRN CWA TO NEAR GGW. LARGE AREA OF CONVECTION ALONG AND BEHIND FRONT TENDING TO STABILIZE AIRMASS WTIH CIRRUS BLOWOFF INHIBITING HEATING NORTH. BEST THREAT FOR ANY SVR WX LOOKS TO KEEP SOUTH AND EAST OF GGW WHERE SFC ANALYSIS SHOWS HIGH CAPES WITH DEWPOINTS MID 50S AND DECENT DIRECTIONAL SHEAR. GOES SOUNDER HAS BEEN SHOWING LIS OF -6 TO -8 SE OF GGW WITH SFC LOW IS DEVELOPING FARTHER EAST INTO SD. STILL GOOD SFC GRADIENT DEVELOPING AND WILL ISSUE A LAKE WIND ADVISORY TONIGHT. STRONG FRONTOGENSIS DOES CONTINUE TO SET UP AROUND 00Z AS THERMAL GRAIDENT TIGHTENS. THE MAIN UPPER DYNAMICS SHIFT EAST ALONG CANADIAN BORDER OVERNIGHT WITH STRONGEST LIFT MOVING ACROSS THE GGW CWA BETWEEN 00Z-06Z. GFS TENDS TO MOVE LARGE MCS TYPE AREA OF PCPN TO EARN BORDERS BY 12Z WITH UPPER LOW SLOWING DOWN SLIGHTLY. HAVE INCREASED POPS ACROSS THE AREA TONIGHT HELD ON TO HIGHER POPS IN EAST AFTER 06Z MON AND DURING THE DAY WITH SLOWER TIMING AND NW FLOW ALOFT. ON TUESDAY...HIGH AMPLITUDE RIDGE AXIS SHIFTS EAST INTO MT WITH RETURN TO WARMING MAX TEMPS. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... GOOD AGREEMENT THAT THE EXTENDED PERIOD STARTS WITH A BUILDING UPPER RIDGE ACROSS THE NORTHERN ROCKIES. THROUGH THE MIDDLE OF THE WEEK THIS WILL KEEP THE LOCAL AREA IN A FAIRLY STABLE AND DRY NORTHWEST FLOW ALOFT. AN UPPER LOW WHICH IS NOW VISIBLE ON SATELLITE IN THE GULF OF ALASKA BEGINS TO DROP SOUTHEAST TOWARD THE BRITISH COLUMBIA COAST LATE IN THE WEEK. THIS WILL CAUSE THE UPPER FLOW ACROSS THE STATE TO BACK MORE INTO THE SOUTHWEST AND INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS TOWARD NEXT WEEKEND. STILL SOME UNCERTAINLY THIS FAR OUT AS TO HOW QUICKLY THE UPPER TROUGH PUSHES INLAND AND THE AMPLITUDE OF THE TROUGH. IN ANY CASE IT LOOKS LIKE IT WILL BE COOLER AND SOMEWHAT UNSETTLED UNTIL THE TROUGH PASSES SOMETIME LATE IN THE WEEKEND OR EARLY NEXT WEEK. LOWERED THE SKY GRIDS A BIT FOR THE MIDDLE OF THE WEEK AND RAISED TEMPERATURES A BIT ACROSS THE WESTERN ZONES WEDNESDAY...AND ACROSS MOST OF THE CWA FOR LATE IN THE WEEK. OVERALL THE ONGOING FORECAST IS IN VERY GOOD SHAPE AND ASIDE FROM A FEW TWEAKS NO SIGNIFICANT CHANGES ARE PLANNED. CB && .AVIATION... A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY TURN SEVERE WITH WIND GUSTS IN EXCESS OF 50 KTS AND HAIL. THE BEST CHANCE OF SEVERE WEATHER WILL BE FROM 00-06Z IN THE VICINITY OF KGDV. BEHIND THE FRONT LOWER CLOUDS AND SHOWERS WITH MVFR CEILINGS ARE EXPECTED. NORTH TO NORTHEAST WIND OF 15 TO 25 KTS AND GUSTY WILL BACK INTO THE NORTHWEST BEHIND THE COLD FRONT THIS EVENING. CB && .CLIMATE... THE MONTH OF MAY IS OFF TO A WARM AND WET START AT GLASGOW. THROUGH 5/12 THE AVERAGE TEMPERATURE OF 58.5 DEGREES IS 6.2 DEGREES ABOVE THE 30-YEAR AVERAGE. 1.18 INCHES OF RAIN HAS FALLEN SO FAR THIS MONTH...WHICH IS 64 HUNDREDTHS OF AN INCH ABOVE AVERAGE. IT IS THE WARMEST START TO THE MONTH OF MAY SINCE 1993. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 13, 3:15 PM MDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 315 PM MDT SUN MAY 13 2007 MTZ021>027-142115- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 315 PM MDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT TONIGHT. A COLD FRONT MOVING ACROSS THE AREA WILL PRODUCE SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN IS ALSO POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059>062-142115- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 315 PM MDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL 400 AM MDT MONDAY FOR FORT PECK LAKE. STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN IS POSSIBLE AS THE FRONT MOVES THROUGH THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 13, 4:51 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
451 PM MDT SUN MAY 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 E VANDALIA 48.35N 106.85W
05/13/2007 M0.75 INCH VALLEY MT TRAINED SPOTTER
0435 PM TSTM WND GST 5 NE TAMPICO 48.35N 106.75W
05/13/2007 E60 MPH VALLEY MT TRAINED SPOTTER
HAIL UP TO A HALF INCH COVERED THE GROUND
&&
JIMBLocal storm report, May 13, 6:42 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
642 PM MDT SUN MAY 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 27 N WOLF POINT 48.48N 105.64W
05/13/2007 E1.50 INCH ROOSEVELT MT PUBLIC
HAIL BROKE GARAGE WINDOW
&&
JIMBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| May 13, 6:24 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 66 min |
| May 13, 6:28 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 62 min |
| May 13, 7:16 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| May 13, 7:26 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 64 min |
| May 13, 7:49 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 56 min |
| May 13, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie, Richland | 59 min |
| May 13, 8:34 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Richland, Wibaux | 56 min |
| May 13, 9:25 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Richland, Wibaux | 65 min |
| May 14, 8:55 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Valley | 9 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.